Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

hello all,

my name is leah and i am 22 suffering with acne since i was 18. i finally went to see a derm. after all these years of trying everything from antibiotics, gels, you name it. finally, my dern decided to give me a dose of 30 mg of accutant.my skin is very dry after i wash my face in the morning. especially in the mouth area including my lips . i am excited but at the same time sad b/c i am still breaking out on my chin and neck area? is that normal? any recommendation on what products to use? my derm told me to stay away from bp b/c it might be to harsh for my skin? ive just started using acnefree sensitive skin system b/c my skin is very sensitive and at the same time i want something with active fight ingredients. please let me know if you have any helpful info as to dosage, cleanser, regimen, ect. thanks for sharing this journey to clear skin hopefully w/ me!

xoxo leah

my regimen for now:

day & night

-acnefree sensitive corrective cleanser

- acnefree sensitive ph balancing moisturizer

Share this post


Link to post
Share on other sites

While on Accutane you should not use any products except for a mild cleanser (I woulddn't use anything that has anything to do with acne because it will probably be very harsh) and a strong moisturizer (again, nothing having to do with acne). It is advised not to use acids or strange chemicals; the fewer the ingredients the better. Many people suggest using Aquaphor for lips in case you aren't already, and I suggest using Aquanil cleanser and Dan's moisturizer. Personally, I get too dried out if I wash my face twice a day, so I use moisturizer morning and night and wash at night. But you should experiment and find out what works best for you.

As for the results, some people only take a month to see results from Accutane, but the majority of people take much longer. I'm on day 40 and overall there's been no permanent improvement in my acne so far.

Share this post


Link to post
Share on other sites
i am excited but at the same time sad b/c i am still breaking out on my chin and neck area? is that normal? any recommendation on what products to use? my derm told me to stay away from bp b/c it might be to harsh for my skin? ive just started using acnefree sensitive skin system b/c my skin is very sensitive and at the same time i want something with active fight ingredients. please let me know if you have any helpful info as to dosage, cleanser, regimen, ect. thanks for sharing this journey to clear skin hopefully w/ me!

Hey Leah! Congrats on starting Accutane!

How long ago did you start? Breakouts a normal for a while after starting, especially with the initial breakouts and whatnot, lol. I would DEFINITELY avoid benzoyl peroxide or any wash that has topical "fighting" treatments in them - they can be pretty harsh on Tane skin. I personally use a very mild cetaphil cleanser morning and night and the moisturize. Make sure you keep lips hydrated, because they dry out like crazy! Aquaphor is amazing for the lips. And drink lots of water :)

GOOD LUCK and keep posting!

-Sara

Share this post


Link to post
Share on other sites

I'm currently on week #4 and I have pretty much the same situation like you. I think it's completely normal.

I use Avene Clean-Ac wash & moisturizer which have been specifically created for people on Accutane and they are a LIFE SAVER! My skin feels great after washing & moisturizing.

The only part that is problematic is my lips that are REALLY chappy and constantly peeling, no matter how much chapstick i apply.

Good luck with your treatment!

Share this post


Link to post
Share on other sites

I'm currently on week #4 and I have pretty much the same situation like you. I think it's completely normal.

I use Avene Clean-Ac wash & moisturizer which have been specifically created for people on Accutane and they are a LIFE SAVER! My skin feels great after washing & moisturizing.

The only part that is problematic is my lips that are REALLY chappy and constantly peeling, no matter how much chapstick i apply.

Good luck with your treatment!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×